Prostap side effects, serious lack of sleep!

Had my 3rd injection last Tuesday. I haven't been able to sleep since Friday. I have had 6 hours sleep in the last 2 nights. I thought it may be te HRT however in starting to believe it could be the injection as when I'm close to being due to have the next one, I sleep ok.

I'm due to see the consultant in July but honestly don't think I can take this lack of sleep much longer. Even the sleeping tablets don't work :(

6 Replies

  • I know that feeling very well, I'm due to see the consultant in July also. It's hard to keep going when so tired and in pain, while trying not to complain x

    Prostap might get rid of the pain or reduce it but the side effects are awful. It's a horrible decision to choose pain or reduced pain but loads of symptoms!

  • I had a period for the first 2 months of having it, and it was just as painful. I haven't had a period yet this time around.

    It's an absolute nightmare, sick of being fobbed of by the conultants, to the point where she has said if these injections don't work I don't have endometriosis!!! It's nice that they are all so understanding! Xx

  • I have heard that quite a few times that if the injection does not work then it's not endo. Which is odd because from what I have read women who have diagnosed endo go on prostap and their pain is worse! I'm sure others are better suited at giving you advice on that, it seems to improve my pain but only after 3/4 months of it. The first two months on prostap are awful, with the weird bleeding and increased pain. I think it gets much worse before it gets better x

    Have you thought about changing consultants? Is she a specialist in endo?

  • That's the first time I have seen her for a few years, last time I saw her she discharged me, she's absolutely useless, it was only because my gp is amazing that I managed to get any treatment in the first place.

    She specialises in being patronising and that's about it.

    I understand everybody is different and it may work for some people, and essential it's trial and error. I don't want kids, I never have done, whenever they hysterectomy word is said I always get, you might change your mind. That's what annoys me the most, I know me, I've lived with me for 26 years, pretty sure I don't want kids!

    It's like constantly bashing your head against a brick wall and they either don't understand or don't listen to your opinions. I am happy to try any treatment, trying it has got to be better than suffering for the rest of your life. Xx

  • Hi

    Sleeplessness was one of the worst side effects I had from prostap, my boss once described it as being like the sleepless nights you get with a new born baby but without the maternity leave, I thought that was quite apt! I didn't find anything that particularly helped other than not having caffeine after about 4pm and trying to relax before bed. For me it did get a bit easier after about 6 months (had 11 month in total) and prostap worked so well for me, was 99% pain free after the first few months that it was worth sticking it out with the side effects. I also found it wasn't so bad with the 3 mth injections, my side effects were definitely worse with the 1 mth injections. Its a very personal decision, if the side effects are too much for you then you don't have to continue with it but best to come up with an alternative treatment plan before coming off it x

  • you have to get yourself to bed and sleep as and when you can - snatching 10 minutes here 20 minutes there, it's the only way. It really is so exhausting and for me the relief of getting an entire whole nights sleep once I stopped the GnRH (I was on zoladex) cannot be appreciated by anyone who has not suffered extreme sleep deprivation. It is torture. Just one of the many ghastly experiences of the drugs. I didn't have a full nights sleep probably not even a full hours sleep for weeks and weeks and weeks.

    The Drugs are supposed to improve your quality of life- if they don't or they make things worse then stop.

    They are not curing your endo - the only reason to be on them is to see if in your own case they improve things. If they don't the no point staying on them.

You may also like...